Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Abacavir the Answer ???
May 13, 2004

Dear Dr Moyle.

Having just read that a study in Spain had shown that people taking Abacavir have seen a change in thier fat loss after two years,do you think it might be a possible option for me ?

I have been on Kaletra and Nevarapine since June 2001,previously I have taken AZT,ddc,indinavir,3tc,d4t,norvir and efavirenz,I had no resistance problems to any of these except that AZT/ddc didn't work and efavirenz drove me crazy.I have a T-cell count of 320 and a viral load of below 50 !!

My lipodistrophy is very severe.So could abacavir be an option for me or is it too early to say if this drug really can improve someones Lipodistrophy ?

Thanks Allot,

Roger,Netherlands.

Response from Dr. Moyle

Probably not. If you are just taking a PI and NNRTI this should allow fat to recover. Whilst still under investigation, it is most likely the removal of d4T or AZT from the regimen that is critical to fat recovery, not the inclusion of the abacavir. Kind regards Graeme Moyle


Previous
Actos and belly fat
Next
HIV Wasting and Diabetes

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement